| Catalog Number |
382533 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
03/19/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
Event or Problem Description
It was reported that the needle pierced the catheter.Needle poked out of catheter soreness to arm tried to explain to nurse and charge nurse that shearing a catheter occurs when the catheter is in the patient and the needle is pulled back and re-advanced.If you want a better-quality picture of the catheter, let me know what email address and i can email it to you.
Event or Problem Description
No new information.
Additional Manufacturer Narrative
The complaint of the needle puncturing the catheter was confirmed and the cause appeared to be associated with use.Three photographs were provided for investigation.One photo showed a needle protruding through the 20g insyte autoguard iv catheter tubing.The sample exhibited evidence of use.Due to the presence of what appeared to be blood residue between the catheter tip and the needle puncture site, it appeared that the catheter was able to access the vessel.The needle likely punctured the tubing after insertion.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." no defects associated with the manufacturing process could be identified from the photograph.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.